MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11.0MM REAMER HEAD FOR RIA 2 STERILE

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 11.0MM REAMER HEAD FOR RIA 2 STERILE
Model Number 03.404.018S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Complainant part is not expected to be returned for manufacturer review/investigation.The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2021, the patient underwent for a surgery.During the surgery, the reamer head for reamer irrigator aspirator (ria) 2 broke apart while use in the operating room.Reamer head broke off 4 pieces during the surgical case.One was found in the patient's femur canal on x-ray after removal of the femoral nail and use of the reamer.Two pieces in the reamer shaft following suctioning, and one piece was found on the sterile table upon completion of the case.It was unknown if there was a surgical delay.Procedure outcome and patient status are unknown.Concomitant devices reported: unknown femoral nail (part# unknown, lot# unknown, quantity 1), unknown reamer shaft (part# unknown, lot# unknown, quantity 1).This complaint involves one (1) device.This report is for (1) 11.0mm reamer head for ria 2 sterile.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: g4.H7.H9: 3008812560-10/26/2020-001-c.H6: a device history record (dhr) review was conducted: manufacturing location: supplier ¿ mark two engineering / inspected and packaged by: monument release to warehouse date: 26-may-2020.Expiration date: 30-apr-2030.Part number: 03.404.018s, 11mm reamer head for ria 2-sterile.Lot number: 56p5560 (sterile).Lot quantity: 50.Production order traveler met all inspection acceptance criteria.Packaging label log (pll) was reviewed and determined to be conforming.Packaging bom was reviewed and determined to be conforming with no deviations to normal packaging identified.Scn was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria at the time of release with no issues documented during the inspection or release of the product that would contribute to this complaint condition.Component part(s) reviewed: part number: 03.404.M018.Lot number: 6982003.Lot quantity: 315.Inspection instruction met all inspection acceptance criteria.Inspection sheet, incoming final inspection, met all inspection acceptance criteria.Certificate of compliance dated 28-apr-2020 was reviewed and determined to be conforming.Certification for heat treat dated 27-mar-2020 was reviewed and determined to be conforming.Raw material certification dated 25-nov-2019 was reviewed and determined to be conforming.Raw material certificate of tests dated 11-jun-2019 was reviewed and determined to be conforming.This lot met all dimensional, visual, sterility and packaging criteria with no issues documented during the inspection or release of the product that would contribute to this complaint condition.H6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
11.0MM REAMER HEAD FOR RIA 2 STERILE
Common Device Name
REAMER
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key12128411
Report Number2939274-2021-03450
Device Sequence Number11869371
Product Code HTO
UDI-Device Identifier10886982273963
UDI-Public(01)10886982273963
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K111437
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Nurse
Remedial Action Notification
Type of Report Initial,Followup
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.404.018S
Device Catalogue Number03.404.018S
Device Lot Number56P5560
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/14/2021
Supplement Date Received by Manufacturer07/20/2021
Initial Report FDA Received Date07/07/2021
Supplement Report FDA Received Date08/11/2021
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - NAILS: FEMORAL; UNK - REAMERS